Topics:

Transplant-Associated Kaposi Sarcoma

Transplant-Associated Kaposi Sarcoma

ImageKaposi sarcoma was diagnosed in a 54-year-old woman who had had a renal transplant. These multiple purple patches, plaques, and nodules abruptly appeared on the patient’s abdomen when she was taking prednisone and azathioprine.

Biopsy revealed Kaposi sarcoma not only in the skin but also in an enlarged inguinal lymph node. This case illustrates the association between the tumor and an immunosuppressed state. The patient received chemotherapy

References

REFERENCES:
1. Antman K, Chang Y. Kaposi’s sarcoma. N Engl J Med. 2000;342:1027-1038.
2. Hayward GS. Initiation of angiogenic Kaposi’s sarcoma lesions. Cancer Cell. 2003;3:1-3.
3. Dukers NH, Rezza G. Human herpesvirus 8 epidemiology: what we do and do not know. AIDS. 2003;17:1717-1730.

 
Loading comments...

By clicking Accept, you agree to become a member of the UBM Medica Community.